MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERELINK ICP EXT CABLE; CERELINK - CABLES

INTEGRA LIFESCIENCES SWITZERLAND SAR CERELINK ICP EXT CABLE; CERELINK - CABLES
Model Number 826845
Medical Device Problem Code Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
This is 3 of 3 reports linked to mfg report numbers: 3013886523-2022-00204, 3014334038-2022-00106.A facility reported a cerelink sensor (unknown id) was placed in the right frontal lobe via a bolt (metal skull bolt kit) of a patient with traumatic brain injury (tbi) on (b)(6) 2022 at 21:00.After 24 hours of admission due to the icp kept spiking the patient had a left frontoparietal decompressive hemicraniectomy performed.On (b)(6) 2022 (morning) the icp was ~12mmhg to 15mmhg most of the day with occasional spiking ~20mmhg (not sustained).Later, the nurse noticed the icp was drifting down to ~2-3mmhg with a poor waveform.The patient was scheduled for a post-op ct.Prior to ct, the icp was 2mmhg to 3mmhg with a poor waveform; but upon arrival back to the icu, the error code appeared on the cerelink icp monitor.During transport to the ct scanner, the nurse did not take the cerelink monitor.She disconnected the icp extension cable from the microsensor.Troubleshooting steps they took ¿ all were unsuccessful: rebooted the cerelink = (error code remained).Turned the cerelink off x 5 minutes ¿ then turned back on = (error code remained).Changed out icp extension cable = (error code remained).Changed cerelink monitor ¿ (error code remained).Physician's decision was to remove it and not replace the icp.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The cerelink cable (unknown id) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.A corrective and preventive action (capa) was opened to investigate the failure mode of "out of range reading".The root cause investigation will be captured under that action.

Brand Name
CERELINK ICP EXT CABLE
Common Device Name
CERELINK - CABLES
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14458989
Report Number3013886523-2022-00205
Device Sequence Number11933659
Product Code GWM
UDI-Device Identifier10381780520665
UDI-Public10381780520665
Combination Product (Y/N)N
PMA/510(K) Number
K210993
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number826845
Device Catalogue Number826845
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown